Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

After a fall seemed to sprain hand. Have taken Tylenol. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11951 Questions
Yesterday I asked about ; after a fall on sidewalk I seem to have sprained my hand
Shoul I see my doctor,or would you advise me what to do. It has been two days since
It happen and my hand is still swollen "less. I do apply ice yesterday ,and took Tylenol .
I am 82 yrs.old.
Posted Sun, 8 Sep 2013 in Bones, Muscles and Joints
Answered by Dr. Michelle Gibson James 50 minutes later
Brief Answer:
You can consider waiting a few days

Detailed Answer:
HI, thanks for using healthcare magic

If the swelling is decreasing then it is less likely to be a bony injury and is likely a sprain as you stated.

This means that it should resolve with rest, the application of ice and use of medication as you were doing.

Since you are noting a response you can continue with your present mode of treatment for another 2 to 3 days. During that time there should progressive decrease in the swelling and any discomfort.

If you do not have a history of reflux, you may want to consider the use of an anti inflammatory pain killer that may quicken the process.
Though tylenol is effective for pain , it is not typically considered anti inflammatory .
Medication such advil (ibuprofen) can be used. This has both a pain relief and anti inflammatory action. Other examples would be cataflam, celebrex, aspirin.

These should be used on a full stomach.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor